Migraine or something else?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lesh82
New Member


Date Joined Sep 2007
Total Posts : 1
   Posted 9/14/2007 7:39 AM (GMT -7)   
Hello everyone,

For the last 8 years I've had sporadic migraine attacks. Usually only 2-3 per year.

Symptoms are (in chron. order):

Disturbances in field of vision, when I focus on a particular point it gets blurred, floating dots in field of vision
Pulsing ache behind and over right eye
Twitching "eyebrow-muscle"
Vomiting

This generally lasts for 2 days, and I'm not fully recovered until the 4th day after.

I was told that the CT-scan and another scan I can't remember the name of showed nothing out of the ordinary. I've had my eyes tested, which showed -0,25 on both eyes and right cornea -0,5. The optician doubted this was enough to cause headaches. I've never used glasses and still don't.

Now recently I aquired a tablet pc, which I used alot at university. I have a 41 hour school week, excluding self-study. After 5-6 days of using the tablet pc, I got the symptoms, recovered as usual, went to school, then got sick again. This is why I think it's related to the tablet pc, or long hours in front of computer screens in general, and this is also why I had my eyes tested.

The meds I've tried are:
Imigran nasal spray (Sumatriptan): Prevents me from throwing up, but does little about the headaches. Recovers somewhat earlier.
Anervan tablets : (Ergotamin. tartr. 1 mg, chlorcyclizin. hydrochlorid. 20 mg, coffein. 100 mg, meprobamat. 200 mg, const. ad 1,9 g). Little or no effect.

Today I got Zomig nasal spray from my doc (zolmitriptan 5mg). Never tried this before, and I hope it works better. The doc also said that if this didn't work, he'd send me to a neurologist.

I'd love to hear from anyone else who has had similar symtoms and triggers, and what they did to get better. Any suggestions are welcome yeah

Thanks,
L

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 9/15/2007 1:59 AM (GMT -7)   
Hi Lesh82,

Welcome to Healing Well. Sorry to hear that you are suffering so much with this. I would just point out that we are sufferers here and we are not qualified to diagnose, so we can only offer a personal opinion.

I would also point out that drugs containing Ergotamine cannot be taken at the same time or day as any of the triptans. I really hope the Zomig nasal spray works for you, but please remember it is a triptan! Ergotamine is the forerunner to the triptans and is not as efficient.

Whatever result you have with Zomig good or bad I would still make sure you are referred on to a Neurologist, preferably one who is a headache specialist!

As for your PC, well it probably is not helping looking at the screen all day - make sure the brightness is turned down as much as possible - possibly wear sunglasses whilst using it to block out the glare! The thing is you probably will need to continue using the PC because of the work you need to do on it.

How often do you have these attacks and how long do they last for? My personal view is it sounds like migraine! It may be that you will need to take a preventative as well, but that would be for your Doctor to decide together with you!

Please let me know how you get on,

take care

Ann
Co-Moderator of the Migraine/Headache Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 18, 2017 3:22 PM (GMT -7)
There are a total of 2,906,840 posts in 319,001 threads.
View Active Threads


Who's Online
This forum has 158345 registered members. Please welcome our newest member, Twinsdog.
441 Guest(s), 11 Registered Member(s) are currently online.  Details
Africa99, john4803, PeppermintTea, 07kr5, Smara, Michael_T, Lymess, Missouri, gabybee, Frostypro, ljimd